MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 400MM/RIGHT-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 400MM/RIGHT-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.260S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on an unknown date, the patient will undergo removal of a broken titanium cannulated proximal femoral nailing system (tfna) near the insertion point of the tfna screw and that the patient had a nonunion.It was originally implanted on (b)(6), 2021.There was patient consequence reported.Concomitant medical products: unknown tfna helical blade (part# unknown, lot# unknown, quantity 1), tfna end cap (part# unknown, lot# unknown, quantity 1), unknown nail distal locking screws (part# unknown, lot# unknown, quantity unknown).This complaint involves one (1) device.This report is for one (1) 12mm/130 deg ti cann tfna 400mm/right-sterile.This is report 1 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Patent identifier: (b)(6).Event year is reported as 2021; however exact date of event is unknown.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: damage.Visual inspection: the 12/130 deg ti cann tfna 400/right-sile (part# 04.037.260s, lot# 32p9454) was received at us cq.Upon visual inspection, the nail was broken into two pieces.Scratches and discoloration, which could have been a result of explantation, were also observed on the surface of the returned broken nail.The provided photographs also reviewed and no additional issues were observed.Device failure/defect was identified.Dimensional inspection: a dimension inspection was performed in an area not affected by the breakage on each broken piece.Specifications: shaft diameter: 15.66mm +/-0.1mm.Measured dimension: shaft dimension: 15.65mm - conform.Shaft dimension: 15.64mm - conform.Device used: caliper ca122p.Document/specification review: no product design issues or discrepancies were observed that may have contributed to the complaint condition.Complaint confirmed: the findings are consistent with the reported complaint condition, thus confirming the complaint.Conclusion: the complaint condition is confirmed, as the device (part# 04.037.260s, lot# 32p9454) was received broken.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: manufacturing location: monument.Manufacturing date: 28-dec-2019.Expiration date: 30-nov-2029.Part number: 04.037.260s, 12mm/130 deg ti cann tfna 400mm/right- sterile.Lot number: 32p9454 (sterile).Lot quantity: (b)(4).One piece was scrapped in cell at op #40, mill distal holes, after a machine malfunction.The remainder of the lot was determined to be acceptable.Production order traveler met all inspection acceptance criteria apart from the one piece noted.Inspection sheet, in-process / inspect dimensional / final, ns071310 rev e met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection ns067861 rev b met all inspection acceptance criteria.Packaging label log (pll) lppf rev d, lmd rev a was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn (b)(6) supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive.Lot number: 21p9977.Lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, ns062925 rev e met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended.Lot number: 17p1884.Lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns062851 rev b met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated 18-oct-2019 were reviewed and determined to be conforming.Part number: 04.037.942.2, lock prong, 130 degree.Lot number: 24p2746.Lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Part number: 21127, timoagri16.00.Lot number: 17p1413.Lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Certified test report supplied by perryman company dated 15-aug-2019 was reviewed and determined to be conforming.Lot summary report dated 11-oct-2019 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Device history review: 08-oct-2021: dhr reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TFNA 400MM/RIGHT-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12715460
Report Number2939274-2021-06373
Device Sequence Number11902358
Product Code HSB
UDI-Device Identifier10886982097408
UDI-Public(01)10886982097408
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.260S
Device Catalogue Number04.037.260S
Device Lot Number32P9454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer11/17/2021
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - END CAPS: TFNA; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - SCREWS: NAIL DISTAL LOCKING; UNK - SCREWS: NAIL DISTAL LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale